Alert archive / Missouri / Flash Flood Warnings in 2023
Flash Flood Warning 60, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 13, 2023, 6:01 AM CDT for Barry County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2023, 6:01 AM CDT (11:01 UTC)
- Expired
- Aug 13, 2023, 12:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Barry County, MO
The radar
The Springfield radar (KSGF), 67 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.0 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1338 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted.
237
WGUS53 KSGF 131101
FFWSGF
MOC009-131715-
/O.NEW.KSGF.FF.W.0060.230813T1101Z-230813T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
601 AM CDT Sun Aug 13 2023
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Barry County in southwestern Missouri...
* Until 1215 PM CDT Sunday.
* At 601 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 2.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Cassville, Seligman, Exeter, Washburn, Shell Knob, Butterfield,
Golden, Emerald Beach, Eagle Rock, Chain-O-Lakes, Arrow Point,
Mcdowell, Jenkins, Wayne, Madry, Ridgley, Wheelerville, Table Rock
Lake and Roaring River State Park.
This includes the following low water crossings...
Flat Creek at Highway Y, Flat Creek at Highway U, Flat Creek at
Highway C, Rockhouse Creek at Farm Road 2145 and Greasy Creek at
Farm Road 2290.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3650 9408 3667 9407 3682 9388 3692 9368
3692 9361 3682 9361 3682 9357 3650 9358
FLASH FLOOD...RADAR INDICATED
$$
JT1 follow-up statement
637
WGUS73 KSGF 131711
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1211 PM CDT Sun Aug 13 2023
MOC009-131721-
/O.EXP.KSGF.FF.W.0060.000000T0000Z-230813T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-
1211 PM CDT Sun Aug 13 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 1215 PM CDT THIS AFTERNOON FOR
BARRY COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3650 9408 3667 9407 3682 9388 3692 9368
3692 9361 3682 9361 3682 9357 3650 9358
$$
MBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 5:59 AM CDT, 2 minutes earlier.
Area forecast discussion, Aug 13, 5:59 AM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
559 AM CDT Sun Aug 13 2023
...12Z AVIATION UPDATE...
Key Messages:
1. Severe thunderstorms expected tonight. All modes of severe
weather are possible, along with flooding.
2. A Flood Watch is in effect for a large portion of the area
from 7 PM tonight through 7 AM Monday morning.
3. Below normal temperatures in the upper 70s into the 80s will
occur through the first half of next week before temperatures
climb again into the 90s by next weekend.
.SHORT TERM...(Today and tonight)
Issued at 250 AM CDT Sun Aug 13 2023
Current surface analysis depicts a frontal boundary bisecting
central Missouri, with satellite imagery showing increasing cloud
cover across the area. Current radar at 245 AM shows some showers
forming over our area, with thunderstorms in northeast OK
expected to continue pushing into our CWA within the next hour.
This activity is expected to continue through the early morning
hours, posing a marginal risk for severe thunderstorms. Damaging
winds and hail will be the primary threat with this morning
activity, with a low end flooding threat as well.
The main show looks to be later this evening into the overnight
hours as a potent shortwave trough pushes from the Northern Plains
and an associated cold front sweeps through the area from NW to
SE. Both severe weather and flash flooding will be a concern with
this system.
Severe Weather Threat Later This Evening: Showers and
thunderstorms that occur this morning should diminish by the early
afternoon, allowing for daytime heating to further destabilize
the atmosphere. 30-50 kt midlevel westerly flow combined with a
30-40kt southwesterly low level jet will lead to ample shear
supporting strong to severe storms. SPC Day 1 Outlook highlights
the majority of the CWA in an Enhanced Risk for this time period,
with damaging wind gusts up to 70 mph as the primary hazard. With
large hail parameters between 4-6, large hail up to golf balls
will be a secondary threat, especially with any supercells that
form ahead of the cold front. Forecast sounding wind profiles show
veering winds with curved hodographs, which would also support
the potential for a few tornadoes as well.
Flooding Threat: Although the frontal passage is expected to be
more progressive, there is a chance for storms to begin training
west to east. Ensembles show good agreement of mean PWAT values
around and exceeding 2.0 inches, which is above the 90th
percentile, and approaching the climatological maximum. HREF LPMM
shows a wide swath of QPF between 3-5 inches, with localized
amounts up to 7 inches. WPC has highlighted the Missouri Ozarks in
a Moderate Risk ERO to account for this potential. Decided to
issue a Flood Watch for a large portion of the area from 7 PM
tonight through 12 AM Monday morning.
Additional rainfall will occur behind the frontal passage before
the area begins clearing by Monday morning after sunrise.
.LONG TERM...(Monday through Saturday)
Issued at 250 AM CDT Sun Aug 13 2023
Once the activity moves out of the area late Monday morning, the
remainder of the work week looks pleasant, with highs in the mid
70s to low 80s through Wednesday, and into the upper 80s to low
90s (mainly west of Hwy 65) Thursday and Friday. A ridging pattern
will build over the area towards the end of the forecast period,
bringing warmer temperatures over the weekend. Highs look to range
in the 90s, with heat indices surpassing 100 degrees for portions
of the area Saturday and Sunday.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 548 AM CDT Sun Aug 13 2023
Showers and thunderstorms are continuing to push through the area,
bringing MVFR to IFR conditions with the heavier storms. Some
showers may linger into the late morning hours before a brief lull
in activity occurs during the afternoon.
Additional showers and thunderstorms are then expected to spread
across the area later this evening into the overnight hours as a
cold front sweeps across the area from NW to SE. These storms will
have the potential to become severe, with all modes of severe
weather possible. MVFR to IFR conditions will be likely as the
stronger storms push through the terminals. Some uncertainty
still exists with the timing, so included this potential in PROB30
groups for now.
Otherwise, surface winds will become more southerly this afternoon
before shifting out of the northwest behind the frontal passage on
Monday.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch from this evening through Monday morning for
MOZ077>082-088>098-101>106.
KS...NONE.
&&
SHORT TERM...Melto
LONG TERM...Melto
AVIATION...MeltoHazardous weather outlook, Aug 13, 5:23 AM CDT, 38 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 523 AM CDT Sun Aug 13 2023 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 523 AM CDT Sun Aug 13 2023 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Elevated thunderstorm wind damage risk. Significant lightning risk. Elevated excessive heat risk. Significant excessive rainfall risk DISCUSSION... Strong to severe storms will continue pushing into the area this morning before diminishing by the early afternoon. Damaging wind gusts up to 60 mph, hail up to quarters, and flooding will be possible with this first round. Another round of thunderstorms is expected to push through the area this evening into the overnight hours, bringing an enhanced risk of severe weather. All modes of severe weather will be possible, with the potential for damaging wind gusts up to 70 mph, large hail up to golf balls, and a few tornadoes. Additionally, a Flood Watch is in effect from 7 PM this evening until 7 AM Monday morning. Widespread rainfall amounts of 2-4 inches, with localized higher amounts will pose a flooding threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Below normal temperatures will occur through the beginning of the week before temperatures climb back up into the 90s by next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for portions of the Missouri Ozarks. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Melto
In the hours before
Special weather statement, Aug 13, 3:28 AM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Springfield MO
328 AM CDT Sun Aug 13 2023
MOZ093-101-130915-
Newton MO-McDonald MO-
328 AM CDT Sun Aug 13 2023
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN NEWTON AND WESTERN
MCDONALD COUNTIES THROUGH 415 AM CDT...
At 327 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Wyandotte to South West
City. Movement was east at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Airport Observation.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Anderson, Noel, Dodge, Goodman, South West City, Pineville, Lanagan,
Cayuga and Tiff City.
This includes Interstate 49 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3678 9462 3685 9443 3650 9431 3650 9462
TIME...MOT...LOC 0827Z 255DEG 18KT 3670 9467 3651 9460
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TitusSpecial weather statement, Aug 13, 4:05 AM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Springfield MO
405 AM CDT Sun Aug 13 2023
MOZ093-101-130945-
Newton MO-McDonald MO-
405 AM CDT Sun Aug 13 2023
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN NEWTON AND EASTERN
MCDONALD COUNTIES THROUGH 445 AM CDT...
At 405 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Goodman to near Pineville to near Bella
Vista. Movement was northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bella Vista, Big Sugar Creek State Park, Fairview, Stella, Powell and
Rocky Comfort.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3650 9431 3650 9432 3661 9436 3672 9441
3688 9407 3653 9407 3649 9430
TIME...MOT...LOC 0905Z 244DEG 28KT 3671 9437 3664 9430 3653 9427
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
TitusSpecial weather statement, Aug 13, 5:03 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service Springfield MO
503 AM CDT Sun Aug 13 2023
MOZ102-131030-
Barry MO-
503 AM CDT Sun Aug 13 2023
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN BARRY COUNTY THROUGH
530 AM CDT...
At 502 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Washburn to Seligman to near Gateway.
Movement was north at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Roaring River State Park, Cassville, Seligman, Exeter, Butterfield,
Washburn and Wayne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3682 9396 3676 9382 3664 9370 3650 9380
3650 9405 3651 9405
TIME...MOT...LOC 1002Z 198DEG 28KT 3658 9401 3653 9392 3645 9388
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TitusSpecial weather statement, Aug 13, 5:21 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Springfield MO
521 AM CDT Sun Aug 13 2023
MOZ094-102-103-131100-
Barry MO-Lawrence MO-Stone MO-
521 AM CDT Sun Aug 13 2023
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN STONE...NORTHEASTERN
BARRY AND SOUTHEASTERN LAWRENCE COUNTIES THROUGH 600 AM CDT...
At 521 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cassville to 11 miles southeast of Purdy
to 12 miles southwest of Galena. Movement was northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Aurora, Marionville, Crane, Galena, Mccord Bend, Hurley, Jenkins,
Ponce de Leon, Mcdowell, Wheelerville, Madry and Elsey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3676 9385 3700 9370 3699 9334 3686 9334
3664 9370
TIME...MOT...LOC 1021Z 222DEG 45KT 3675 9383 3674 9374 3671 9367
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
TitusThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:43 AM CDT | Flood Watch | SGF | Barry, Barton, Camden, Cedar, Christian, Dade and 24 more | 28 hr |
| Aug 13, 3:28 AM CDT | Special Weather Statement | SGF | McDonald | 47 min |
| Aug 13, 4:05 AM CDT | Special Weather Statement | SGF | McDonald | 40 min |
| Aug 13, 4:24 AM CDT | Flash Flood Warning | SGF | McDonald | 5 hr |
| Aug 13, 5:03 AM CDT | Special Weather Statement | SGF | Barry | 27 min |
| Aug 13, 5:21 AM CDT | Special Weather Statement | SGF | Stone | 39 min |
| Aug 13, 6:12 AM CDT | Special Weather Statement | SGF | Taney | 48 min |
| Aug 13, 6:27 AM CDT | Special Weather Statement | SGF | Greene | 33 min |
| Aug 13, 6:32 AM CDT | Special Weather Statement | SGF | Taney | 43 min |
| Aug 13, 6:51 AM CDT | Areal Flood Advisory | SGF | Barry, Stone, Taney | 6 hr |
| Aug 13, 7:19 AM CDT | Special Weather Statement | SGF | Ozark | 41 min |
| Aug 13, 9:43 AM CDT | Special Weather Statement | SGF | Morgan | 32 min |
Nearby
Flash Flood Warnings in Missouri, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.